Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 93, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 14, 2021, 6:27 AM CDT for Pike County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 6:27 AM CDT (11:27 UTC)
- Expired
- Apr 14, 2021, 6:54 AM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
921
WUUS54 KLZK 141127
SVRLZK
ARC109-141215-
/O.NEW.KLZK.SV.W.0093.210414T1127Z-210414T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
627 AM CDT Wed Apr 14 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northern Pike County in southwestern Arkansas...
* Until 715 AM CDT.
* At 626 AM CDT, a severe thunderstorm was located near Dierks,
moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated. Quarter size hail has already been
reported with this storm.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Glenwood... Daisy...
Daisy State Park... Narrows Dam...
Bear Creek Public Use Area... Salem in Pike County...
Kirby... Rosboro...
Lodi... New Hope in Pike County...
Langley... Nathan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3435 9394 3434 9354 3426 9348 3410 9382
3418 9382 3419 9393 3426 9392 3427 9394
TIME...MOT...LOC 1126Z 234DEG 43KT 3414 9407
HAIL...1.00IN
WIND...<50MPH
$$
DTC2 follow-up statements
323
WWUS54 KLZK 141146
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
646 AM CDT Wed Apr 14 2021
ARC109-141215-
/O.CON.KLZK.SV.W.0093.000000T0000Z-210414T1215Z/
Pike AR-
646 AM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN PIKE COUNTY...
At 646 AM CDT, a severe thunderstorm was located near Daisy, or 13
miles east of Umpire, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Glenwood... Daisy...
Daisy State Park... Bear Creek Public Use Area...
Salem in Pike County... Kirby...
Rosboro... Lodi...
New Hope in Pike County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9388 3425 9391 3435 9379 3434 9354
3426 9348 3418 9383
TIME...MOT...LOC 1146Z 239DEG 43KT 3425 9381
HAIL...1.00IN
WIND...<50MPH
$$
DTC032
WWUS54 KLZK 141154
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
654 AM CDT Wed Apr 14 2021
ARC109-141204-
/O.CAN.KLZK.SV.W.0093.000000T0000Z-210414T1215Z/
Pike AR-
654 AM CDT Wed Apr 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3419 9388 3425 9391 3435 9379 3434 9354
3426 9348 3418 9383
TIME...MOT...LOC 1153Z 234DEG 43KT 3431 9371
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:20 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 14, 6:20 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 620 AM CDT Wed Apr 14 2021 .UPDATE... Updated to include the 12z aviation discussion. .AVIATION... Current SHRA/TSRA will continue to impact all terminals through late morning. MVFR/IFR conditions are expected most of Wednesday because of lowering CIGS and possible VIS restrictions associated with rain showers. VFR conditions are expected to return Wednesday evening as unsettled weather pushes out of the state. Winds are out of the NE shifting to the N/NW by Wednesday night. && .PREV DISCUSSION...(ISSUED 347 AM CDT Wed Apr 14 2021) SHORT TERM...Today Through Thursday Night Current surface data shows a stalled frontal boundary from southwest Arkansas to the Delta Region. On queue, a midlevel wave moving through and interacting with the front touched off scattered to numerous showers/storms. These will continue to move into the area through the morning as low pressure develops along the front and propagates eastward. With decent mid-level lapse rates present, a few elevated marginally strong storms could occur north of the front. Precip will diminish during the afternoon as the surface and mid- level wave move eastward. However, with the longwave pattern remaining zonal/quasi-zonal, the front itself should move very little. Additional precip will develop and move into the area again late tonight, as another wave moves through and interacts with the boundary. Precip will move east during the day Thursday. The longwave pattern will amplify a bit, as a closed upper low moves into the central Rockies. This will push the front a bit southward into the long term. LONG TERM...Friday Through Tuesday A mid/upper level trough will cross the central Plains Friday and Saturday, bringing rainfall to much of the area early in the period. With the primary frontal boundary near the Gulf Coast and only marginal instability expected across the southwestern half of the state, thunder chances appear low and severe chances are virtually nil. Another compact mid/upper level cyclone will dive southeastward across the central Plains on Sunday as the first system departs. Do expect rain to end across the area by Saturday morning before dawn. Dry high pressure building in from the northwest will keep the forecast dry for the first half of the work week before another front approaches from the north Tuesday into Wednesday. Moisture looks meager ahead of this front so overall rain chances are low. Temperatures will remain below average through the period, although a notable moderating trend will be seen each day. Patchy frost cannot be ruled out across the Ozarks and Ouachitas during the morning hours, especially late weekend into next week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...CONDRY
Hazardous weather outlook, Apr 14, 3:56 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 356 AM CDT Wed Apr 14 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 356 AM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will move through Arkansas this morning and into the early afternoon. While the over all threat of severe storms is low, a few storms could briefly become strong, with small hail the primary concern. The area most likely to see brief strong storms would be the southern half of the state. Storms will shift east of Arkansas during the afternoon hours. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday At this time, the threat of hazardous weather Thursday through Tuesday is low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Smith/Cooper
In the hours before
Special weather statement, Apr 14, 4:38 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
438 AM CDT Wed Apr 14 2021
ARZ053-066-141030-
Clark AR-Ouachita AR-
438 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 530 AM CDT...
At 438 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 12 miles south of Prescott, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Chidester... Whelen Springs...
White Oak Lake State Park... Poison Springs State Park...
Amy... Tates Bluff...
Bragg City... Reader...
LAT...LON 3378 9310 3379 9313 3382 9314 3380 9318
3382 9320 3392 9306 3382 9290 3381 9289
3381 9288 3371 9273 3358 9311
TIME...MOT...LOC 0938Z 236DEG 39KT 3363 9331
DTCSpecial weather statement, Apr 14, 4:41 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 AM CDT Wed Apr 14 2021
ARZ052-053-141015-
Pike AR-Clark AR-
441 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN PIKE COUNTIES UNTIL 515 AM CDT...
At 441 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Amity to 8 miles east of
Nashville. Movement was east at 40 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Murfreesboro... Okolona...
Beirne... Halfway...
Crater Of Diamonds State Park... Delight...
Antoine... Billstown...
Burtsell... Pisgah...
Pike City... Roy...
LAT...LON 3413 9360 3408 9313 3383 9323 3385 9329
3388 9331 3389 9330 3392 9333 3392 9334
3394 9334 3396 9337 3395 9342 3396 9347
3395 9349 3394 9353 3396 9353 3396 9362
3398 9365 3401 9376
TIME...MOT...LOC 0941Z 268DEG 36KT 3414 9349 3391 9372
DTCSpecial weather statement, Apr 14, 5:01 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
501 AM CDT Wed Apr 14 2021
ARZ042-053-054-062-141045-
Hot Spring AR-Clark AR-Dallas AR-Garland AR-
501 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...NORTHWESTERN
DALLAS...SOUTH CENTRAL GARLAND AND HOT SPRING COUNTIES UNTIL 545 AM
CDT...
At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lofton to near Halfway to Okolona.
Movement was east at 45 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Arkadelphia... Malvern...
Rockport... Caddo Valley...
Perla... Okolona...
Gum Springs in Clark County... Richwoods...
DeGray Lake State Park... Donaldson...
Friendship... Bismarck...
Magnet Cove... Curtis...
De Roche... Dalark...
Midway in Hot Spring County... Burtsell...
Lower Lake Recreation Area... Red Oak...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3394 9334 3393 9335 3395 9336 3395 9337
3396 9337 3416 9326 3438 9327 3448 9276
3417 9274 3394 9291 3393 9334
TIME...MOT...LOC 1001Z 266DEG 39KT 3435 9327 3415 9325 3401 9337
DTCLocal storm report, Apr 14, 5:43 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL SPARKMAN 33.92N 92.85W
04/14/2021 E0.88 INCH DALLAS AR LAW ENFORCEMENT
&&
EVENT NUMBER LZK2100578
57Special weather statement, Apr 14, 6:01 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Little Rock AR 601 AM CDT Wed Apr 14 2021 ARZ055-056-062>064-141145- Grant AR-Cleveland AR-Lincoln AR-Dallas AR-Jefferson AR- 601 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEVELAND...SOUTHEASTERN GRANT...NORTHEASTERN DALLAS...SOUTHWESTERN JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 645 AM CDT... At 601 AM CDT, Doppler radar was tracking a strong thunderstorm over Carthage, or 16 miles south of Sheridan, moving northeast at 55 mph. Nickel size hail will be possible with this storm. Locations impacted include... Pine Bluff... White Hall... Carthage... Warbritton... Lamont... Kedron... Nebo... Pine Bluff Arsenal... Sulphur Springs... Ain... Tarry... Pinebergen... Farindale... Faith... Bunn... Ladd... Watson Chapel... Staves... Grapevine... Mt Zion... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3395 9263 3412 9264 3431 9200 3401 9177 TIME...MOT...LOC 1101Z 245DEG 50KT 3408 9251 DTC
Special weather statement, Apr 14, 6:13 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
613 AM CDT Wed Apr 14 2021
ARZ043>046-055-056-141200-
Pulaski AR-Grant AR-Lonoke AR-Prairie AR-Saline AR-Jefferson AR-
613 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PRAIRIE...SOUTHERN
LONOKE...NORTHEASTERN GRANT...NORTHWESTERN JEFFERSON...EASTERN SALINE
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 700 AM CDT...
At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Redfield, or 15 miles northeast of Sheridan, moving northeast at 55
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lonoke... White Hall...
England... Redfield...
Humnoke... Keo...
Brummitt... Pine Bluff Arsenal...
Estes... Parkers Corner...
Toltec Mounds State Park... Orion...
Sisemore... Hensley Island...
Allport... Coy...
Sherrill... Bevis Corner...
Tucker... Pastoria...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3448 9164 3448 9170 3445 9170 3427 9217
3449 9233 3482 9186 3451 9159 3450 9160
TIME...MOT...LOC 1113Z 241DEG 47KT 3444 9218
DTCThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:18 AM CDT | Special Weather Statement | LZK | Polk | 42 min |
| Apr 14, 2:42 AM CDT | Special Weather Statement | LZK | Polk | 48 min |
| Apr 14, 3:11 AM CDT | Special Weather Statement | LZK | Polk | 49 min |
| Apr 14, 3:49 AM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Apr 14, 3:59 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 46 min |
| Apr 14, 4:05 AM CDT | Special Weather Statement | LZK | Montgomery | 40 min |
| Apr 14, 4:31 AM CDT | Special Weather Statement | LZK | Clark | 44 min |
| Apr 14, 4:38 AM CDT | Special Weather Statement | LZK | Ouachita | 52 min |
| Apr 14, 4:41 AM CDT | Special Weather Statement | LZK | Clark | 34 min |
| Apr 14, 4:59 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 35 min |
| Apr 14, 5:01 AM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 44 min |
| Apr 14, 5:23 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring | 52 min |
| Apr 14, 5:56 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 18 min |
| Apr 14, 6:01 AM CDT | Special Weather Statement | LZK | Cleveland | 44 min |
| Apr 14, 6:13 AM CDT | Special Weather Statement | LZK | Lonoke | 47 min |
| Apr 14, 9:40 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 70 hr |
| Apr 14, 10:58 AM CDT | River Flood Advisory | LZK | Jackson, Woodruff | 48 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.